Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 2020, 1:44 AM CDT for 4 counties in Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2020, 1:44 AM CDT (06:44 UTC)
- Expired
- Jun 28, 2020, 3:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:40 AM CDT | HEAVY RAIN 2.77 | Celina, TN | CELINA COOP OBSERVER CLAT1 REPORTED 2.77 INCHES OF RAINFALL. LOOKING AT RADAR DATA THIS LINES UP VERY NICELY WITH 3+ INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WGUS54 KOHX 280644
FFWOHX
TNC027-087-133-137-280845-
/O.NEW.KOHX.FF.W.0014.200628T0644Z-200628T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
144 AM CDT Sun Jun 28 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Clay County in middle Tennessee...
Northern Jackson County in middle Tennessee...
Northern Overton County in middle Tennessee...
Western Pickett County in middle Tennessee...
* Until 345 AM CDT.
* At 144 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Celina, Byrdstown, Standing Stone State Park, Dale Hollow Lake and
Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3650 8581 3651 8581 3652 8581 3653 8581
3655 8581 3656 8580 3658 8580 3659 8580
3661 8580 3661 8579 3662 8579 3661 8512
3643 8514 3645 8582 3649 8582 3649 8581
FLASH FLOOD...RADAR INDICATED
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:43 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 28, 1:43 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 143 AM CDT Sun Jun 28 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A few showers/storms are moving through the northeast tonight, with the rest of the mid state quiet. Upper shortwave still looks to move southeast towards the area overnight, and bring chances for some strong to severe storms for the northeast half of the area tomorrow. Soundings also show some decent PWAT values, and with the potential for a few rounds of heavy showers and storms (especially in the northeast zones) some flooding may also be a concern tomorrow as well. Typical with most summertime setups, strong CAPE values are paired with weaker shear values, but enough instability will be around to allow for some stronger storms to get damaging winds to the surface. CAMs do have some storms moving into the northeast tomorrow morning, and even have some additional development in the afternoon/early evening. Models can have a hard time with northwest flow and MCS cold pool/outflow evolution, but will need to keep an eye on both rounds of storms for any strong to severe potential. Other than adjustments to timing of latest CAM guidance and obs, forecast is on track. && .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Prevalence quandary of shwrs/tstms at/vcnty CSV as Upper Cumberland Region potentially could experience several rounds of shwrs/tstms thru 29/06Z. With shower/tstm complex moving slowly SEWD across Upper Cumberland Region after 28/06Z, believe at least north vcnty potential of tstms CSV thru 28/09Z. CSV shwr/tstm break 28/09Z-28/16Z with once again vcnty tstms 28/16Z-28/22Z per scattered convective nature, but not enough confidence to mention prevailing at terminal. Mentioned VCSH 28/22Z-29/06Z. CKV/BNA/MQY, best 3hr time frame for tstm vcnty during diurnal peak heating influences as scattered convection forecasted across remainder of mid state region, but as like above, confidence not high enough to mention prevailing at terminals. However, no additional shwrs/tstms activity mentioned thru 29/06Z as weak upper level ridging influences build across these locations. CKV 28/09Z-28/16Z low level atm wind shear potential mentioned due to proximity to best low level atm jet dynamics. Sfc winds around 5kts will become around 10kts during peak atm diurnal mixing, with gusts to around 20kts at times, but eventually drop to around 5kts toward 28/00Z-28/06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........JB Wright
Hazardous weather outlook, Jun 27, 5:24 AM CDT, 20 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 524 AM CDT Sat Jun 27 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 524 AM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong storms are possible tonight, especially across the northeast after midnight. Gusty wind is the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong storms will remain possible on Sunday as well. Again the main area will be the northeast. Gusty wind remains the biggest threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. 07
In the hours before
Special weather statement, Jun 27, 9:22 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
922 PM CDT Sat Jun 27 2020
TNZ010-011-031-033-280300-
Overton TN-Pickett TN-Clay TN-Jackson TN-
922 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...JACKSON AND
CLAY COUNTIES UNTIL 1000 PM CDT...
At 922 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to 6 miles west of Gainesboro.
Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Livingston, Celina, Gainesboro, Byrdstown, Wolf River Dock,
Whitleyville, Huntersville, Dale Hollow Lake, Rickman, Static,
Standing Stone State Park and Ashlock.
LAT...LON 3662 8500 3625 8531 3626 8545 3630 8547
3630 8550 3629 8549 3626 8551 3629 8585
3633 8584 3645 8578 3662 8554 3663 8527
TIME...MOT...LOC 0222Z 266DEG 31KT 3662 8549 3634 8576
BarnwellSpecial weather statement, Jun 27, 9:59 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
959 PM CDT Sat Jun 27 2020
TNZ011-033-034-280400-
Fentress TN-Overton TN-Pickett TN-
959 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT AND FENTRESS
COUNTIES UNTIL 1100 PM CDT...
At 959 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to 6 miles southwest of
Livingston. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Grimsley, Wolf River Dock,
Crawford, Rickman, Pall Mall, Pickett State Park and Huntersville.
LAT...LON 3637 8470 3637 8473 3635 8473 3633 8474
3632 8479 3630 8480 3628 8488 3624 8488
3621 8491 3618 8491 3625 8544 3628 8547
3628 8546 3630 8548 3663 8522 3660 8479
3650 8472 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 0259Z 278DEG 24KT 3661 8509 3632 8540
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:22 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 38 min |
| Jun 27, 9:59 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 61 min |
| Jun 28, 12:25 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 2 hr |
| Jun 28, 11:50 AM CDT | Special Weather Statement | OHX | Clay | 40 min |
| Jun 28, 12:15 PM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| Jun 28, 12:50 PM CDT | Special Weather Statement | OHX | Fentress | 25 min |
| Jun 28, 1:33 PM CDT | Special Weather Statement | OHX | Macon | 42 min |
| Jun 28, 2:16 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner | 4 hr |
| Jun 28, 2:21 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 39 min |
| Jun 28, 2:44 PM CDT | Areal Flood Advisory | OHX | Putnam | 3 hr |
| Jun 28, 3:16 PM CDT | Areal Flood Advisory | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 4 hr |
| Jun 28, 3:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Jun 28, 3:52 PM CDT | Special Weather Statement | OHX | Trousdale | 38 min |
| Jun 28, 4:26 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner, Trousdale | 3 hr |
| Jun 28, 4:37 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jun 28, 5:04 PM CDT | Special Weather Statement | OHX | Robertson | 41 min |
| Jun 28, 5:24 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 36 min |
| Jun 28, 5:43 PM CDT | Special Weather Statement | OHX | Warren | 32 min |
| Jun 28, 6:05 PM CDT | Special Weather Statement | OHX | Coffee | 40 min |
| Jun 28, 6:15 PM CDT | Special Weather Statement | OHX | Grundy | 30 min |
| Jun 28, 6:41 PM CDT | Special Weather Statement | OHX | Grundy | 49 min |
| Jun 28, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 33 min |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.